Couldn't find what you looking for?

TRY OUR SEARCH!

Two weeks ago I woke with searing pain to the right side of my face. I went through the usual dental routine and the need of a root canal has been eliminated. My pain is not quite typical of Trigeminal Neuralgia as it is a constant burning sensation located on my lower and upper jaw, back of my tongue, throat and inside my ear. It hurts to eat, smoke, talk or do anything related to jaw movement. Periodically, about every 20 minutes or so I get a burning/shock sensation to the right side that gets stronger in intensity that eventually crescendos back to the normal burning. This will last normally 10-12 minutes. When examined, there is a difference in sensation between the right and left sides of my face. I have been prescribed Gabapentin 300mg and Carbamazepine 200mg both 3 times a day. The medication has reduced the pain a little. However, I'm very dizzy and somewhat nauseous at times. The medical community is thinking of increasing the dosage if the medication doesn't work and claims the dizziness will go away.

Any feedback?

Loading...

I know it's been a really long time.  I seem to be having similar symptoms, with the suggested diagnosis of trigeminal neuralgia.  Wondering if your issues resolved, any different diagnosis?

 

Thank you !

Reply

Loading...


It seems like your pain is due to a nerve sensitization. It is a ood thing that you visited a dentist and eliminated any oral/detal complications. Your condition is atypical of usual TN complaints; possibly because it may not be the trigeminal nerve but a another nerve in your mandibular region. However , the cause of the pain is the same. i.e. the nerve sheath is ruptured/damaged, leaving your nerve exposed. Any sensitization could trigger pain symptoms because your nerve is exposed. Pain meds such as Tegretol or gabapentins will only numb the nervous sensations, giving you temporary relief. Ideally, you would want the sheath around the nerve fibers to be repaired. I found Niargim (from synerveda) to be quite helpful in doing so. It is a herbal remedy used in ancient india. Takes a while though, so you could continue the pain meds meanwhile, but upping your dose is no way to go, buddy. Your only gonna keep building tolerance. Hope this helps Cheers :)
Reply

Loading...